Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2014, 4:02 AM CDT for 4 counties in Illinois; Clinton County, Scott County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 4:02 AM CDT (09:02 UTC)
- Expired
- Jun 17, 2014, 4:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA, Carroll County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 49 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:15 AM CDT | TSTM WND GST 58 | Clinton Municipal Airpo, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
293
WUUS53 KDVN 170902
SVRDVN
IAC045-163-ILC015-073-161-195-170945-
/O.NEW.KDVN.SV.W.0082.140617T0902Z-140617T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 AM CDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
EAST CENTRAL SCOTT COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
NORTHERN HENRY COUNTY IN NORTHWEST ILLINOIS...
EASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
WESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 445 AM CDT
* AT 400 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANDOVER TO LOW MOOR TO MOLINE...AND MOVING EAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...LE CLAIRE...ANDOVER...CORDOVA...CAMANCHE...
PORT BYRON...RAPIDS CITY...COLONA...WARNER...ALBANY...CLEVELAND...
ORION...OSBORN...EAST CLINTON...FULTON...GARDEN PLAIN...ARGO FAY...
ERIE AND GENESEO.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 303 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
35.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 33.
OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...BIG
BEND STATE FISH AND WILDLIFE AREA...PROPHETSTOWN STATE RECREATION
AREA...JOHNSON SAUK TRAIL STATE PARK...HENRY COUNTY FAIRGROUNDS...
ROCK ISLAND COUNTY FAIRGROUNDS...WHITESIDE COUNTY FAIRGROUNDS AND
CAMP MISS-ELK-TON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4159 8983 4158 8986 4146 8985 4126 8989
4135 9052 4203 9029 4203 9016 4205 9016
4204 8982 4165 8982
TIME...MOT...LOC 0902Z 284DEG 43KT 4197 9030 4175 9033
4148 9044
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SHEETS3 follow-up statements
691
WWUS53 KDVN 170912
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT TUE JUN 17 2014
IAC163-170921-
/O.CAN.KDVN.SV.W.0082.000000T0000Z-140617T0945Z/
SCOTT IA-
412 AM CDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCOTT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4159 8983 4158 8986 4144 8985 4126 8989
4134 9042 4173 9026 4202 9022 4203 9016
4205 9016 4204 8982 4165 8982
TIME...MOT...LOC 0911Z 284DEG 43KT 4199 9015 4169 9017
4137 9039
$$
IAC045-ILC015-073-161-195-170945-
/O.CON.KDVN.SV.W.0082.000000T0000Z-140617T0945Z/
CLINTON IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL-CARROLL IL-
412 AM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL...WESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...NORTHERN
HENRY AND EASTERN CLINTON COUNTIES UNTIL 445 AM CDT...
AT 409 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANDOVER TO 6 MILES WEST OF ERIE TO ORION...AND MOVING
EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MORRISON...ERIE...ARGO FAY...GENESEO...FAIRHAVEN...CHADWICK...
PROPHETSTOWN...LYNDON...ATKINSON...HOOPPOLE...ANNAWAN...JOSLIN...
HILLSDALE...NEWTON CORNERS...THOMSON...MORRISTOWN...SHADY BEACH...
OSCO...FENTON AND UNION GROVE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 3 AND
35.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4159 8983 4158 8986 4144 8985 4126 8989
4134 9042 4173 9026 4202 9022 4203 9016
4205 9016 4204 8982 4165 8982
TIME...MOT...LOC 0911Z 284DEG 43KT 4199 9015 4169 9017
4137 9039
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SHEETS437
WWUS53 KDVN 170935
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 AM CDT TUE JUN 17 2014
IAC045-ILC161-170944-
/O.CAN.KDVN.SV.W.0082.000000T0000Z-140617T0945Z/
CLINTON IA-ROCK ISLAND IL-
435 AM CDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND AND
EASTERN CLINTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4159 8983 4158 8986 4142 8985 4126 8989
4131 9013 4165 8998 4191 8994 4200 8987
4204 8982 4165 8982
TIME...MOT...LOC 0934Z 284DEG 43KT 4192 8979 4162 8981
4130 9003
$$
ILC015-073-195-170945-
/O.CON.KDVN.SV.W.0082.000000T0000Z-140617T0945Z/
HENRY IL-WHITESIDE IL-CARROLL IL-
435 AM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CARROLL...CENTRAL WHITESIDE AND NORTHEASTERN HENRY COUNTIES UNTIL 445
AM CDT...
AT 433 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLETA TO TAMPICO TO 7 MILES EAST OF CAMBRIDGE...AND
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANNAWAN AND JOHNSON SAUK TRAIL.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 23 AND
35.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 26 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4159 8983 4158 8986 4142 8985 4126 8989
4131 9013 4165 8998 4191 8994 4200 8987
4204 8982 4165 8982
TIME...MOT...LOC 0934Z 284DEG 43KT 4192 8979 4162 8981
4130 9003
HAIL...<.75IN
WIND...60MPH
$$
SHEETS856
WWUS53 KDVN 170942
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 AM CDT TUE JUN 17 2014
ILC015-073-195-170952-
/O.EXP.KDVN.SV.W.0082.000000T0000Z-140617T0945Z/
HENRY IL-WHITESIDE IL-CARROLL IL-
442 AM CDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CARROLL...
CENTRAL WHITESIDE AND NORTHEASTERN HENRY COUNTIES WILL EXPIRE AT 445
AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 AM CDT.
LAT...LON 4159 8983 4158 8986 4142 8985 4126 8989
4131 9013 4165 8998 4191 8994 4200 8987
4204 8982 4165 8982
TIME...MOT...LOC 0942Z 284DEG 43KT 4190 8966 4160 8969
4128 8991
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:55 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 17, 12:55 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1255 AM CDT TUE JUN 17 2014 .UPDATE... ISSUED AT 1250 AM CDT TUE JUN 17 2014 THE FIRST STORM COMPLEX IS STARTING TO DECAY SOMEWHAT WHILE THE NEXT ONE REMAINS IN WESTERN IOWA. BASED ON RADAR TRENDS...THERE IN AN INFERRED ELEVATED BOUNDARY JUST SOUTH OF I-80. THUS MOST OF THE PRECIPITATION OVERNIGHT WILL OCCUR NORTH OF I-80. UPDATE ISSUED AT 548 PM CDT MON JUN 16 2014 WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE. && .SYNOPSIS... ISSUED AT 405 PM CDT MON JUN 16 2014 WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 FORECAST FOCUS ON SEVERE WEATHER THIS EVENING. LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO 80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD ROAR ACROSS OUR NORTHERN HALF OF THE CWA. TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND 100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND. THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100. THEREAFTER READINGS SHOULD REMAIN IN THE 80S. EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1250 AM CDT TUE JUN 17 2014 SEVERAL STORM COMPLEXES WILL MOVE ACROSS IOWA AND NORTHERN ILLINOIS THROUGH 14Z/17. GENERALLY VFR CONDITIONS ARE EXPECTED WITH POTENTIAL MVFR/IFR WITH ANY TSRA THAT IMPACTS A TAF SITE. AFT 14Z/17 VFR CONDITIONS ARE EXPECTED WITH INCREASED WINDS. NEW TSRA ARE EXPECTED TO DEVELOP BY 00Z/18 THAT MAY IMPACT TAF SITES AFT 00Z/18. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...HAASE AVIATION...08
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CDT MON JUN 16 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1205 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING DUE TO INTENSE RAINFALL RATES. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF EASTERN IOWA NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY THREATS APPEAR TO BE HIGH WINDS AND HAIL. AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. 05/SHEETS/08
In the hours before
Local storm report, Jun 16, 11:43 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1143 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 2 W CHARLIE HEATH MEMOR 40.58N 91.93W
06/16/2014 E0.25 INCH CLARK MO TRAINED SPOTTER
WINDS ESTIMATED 40 TO 45 REPORTED.
0217 PM TSTM WND GST 2 W CHARLIE HEATH MEMOR 40.58N 91.93W
06/16/2014 E45.00 MPH CLARK MO TRAINED SPOTTER
PEA HAIL REPORTED.
0230 PM HAIL BONAPARTE 40.70N 91.80W
06/16/2014 E1.75 INCH VAN BUREN IA LAW ENFORCEMENT
TORRENTIAL RAIN ALSO.
0242 PM TSTM WND GST HILLSBORO 40.84N 91.71W
06/16/2014 E50.00 MPH HENRY IA TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH. HAIL UP TO SIZE OF PING PONG.
0242 PM HAIL HILLSBORO 40.84N 91.71W
06/16/2014 E1.50 INCH HENRY IA TRAINED SPOTTER
WINDS ESTIMATED 45 TO 50 MPH.
0309 PM TSTM WND GST 2 SW LOCKRIDGE 40.97N 91.78W
06/16/2014 E50.00 MPH JEFFERSON IA TRAINED SPOTTER
HAIL TO THE SIZE OF DIMES TO PENNIES.
0309 PM HAIL 2 SW LOCKRIDGE 40.97N 91.78W
06/16/2014 E0.75 INCH JEFFERSON IA TRAINED SPOTTER
HAIL UP TO DIME TO PENNIES. WINDS TO 50 MPH.
0320 PM HAIL WAYLAND 41.15N 91.66W
06/16/2014 E1.00 INCH HENRY IA LAW ENFORCEMENT
0325 PM HAIL WAYLAND 41.15N 91.66W
06/16/2014 M1.00 INCH HENRY IA TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
0332 PM TSTM WND GST 2 E WASHINGTON 41.30N 91.65W
06/16/2014 E60.00 MPH WASHINGTON IA LAW ENFORCEMENT
ESTIMATED 50 TO 60 MPH. SMALL LIMBS DOWN.
0335 PM TSTM WND GST WASHINGTON 41.30N 91.69W
06/16/2014 M67.00 MPH WASHINGTON IA AWOS
AWOS MEASURED.
0335 PM HEAVY RAIN 3 ENE CHARLIE HEATH MEM 40.60N 91.84W
06/16/2014 M1.10 INCH CLARK MO TRAINED SPOTTER
0336 PM HAIL 1 ESE WASHINGTON 41.30N 91.68W
06/16/2014 M0.50 INCH WASHINGTON IA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL.
0355 PM HAIL RIVERSIDE 41.48N 91.57W
06/16/2014 M0.75 INCH WASHINGTON IA PUBLIC
1/2 TO 3/4 INCH HAIL. NEAR HILLS WINDS PICKED UP TO 40 TO
50 MPH ESTIMATED. ON HWY 218 LOTS OF CARS ON THE SIDE OF
ROAD WAITING FOR STORM TO PASS.
0400 PM TSTM WND DMG HILLS 41.57N 91.54W
06/16/2014 JOHNSON IA TRAINED SPOTTER
WINDS 60 MPH WITH SMALL TREE LIMBS DOWN.
0400 PM HAIL WNW RIVERSIDE 41.48N 91.58W
06/16/2014 M0.50 INCH WASHINGTON IA TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL. HEAVY RAIN OF 0.70 IN 20 MINUTES
AND 40 TO 50 MPH WIND GUSTS.
0415 PM HAIL SE IOWA CITY 41.66N 91.54W
06/16/2014 E1.00 INCH JOHNSON IA TRAINED SPOTTER
0415 PM TSTM WND DMG 2 WSW IOWA CITY 41.65N 91.57W
06/16/2014 JOHNSON IA TRAINED SPOTTER
HEALTHY MAPLE TREE 2FT IN DIAMETER SNAPPED AT THE BASE.
TIME ESTIMATED BASED ON RADAR.
0415 PM HAIL IOWA CITY 41.66N 91.54W
06/16/2014 E1.50 INCH JOHNSON IA TRAINED SPOTTER
NORTHGATE DRIVE IOWA CITY.
0420 PM HAIL E IOWA CITY 41.66N 91.54W
06/16/2014 E0.75 INCH JOHNSON IA PUBLIC
0421 PM FUNNEL CLOUD 2 E WEST POINT 40.26N 91.15W
06/16/2014 HANCOCK IL LAW ENFORCEMENT
MOVING NORTH.
0421 PM HAIL SE IOWA CITY 41.66N 91.54W
06/16/2014 M1.75 INCH JOHNSON IA TRAINED SPOTTER
INTERSECTION OF HWY 6 AND SCOTT BLVD.
0422 PM HAIL 2 ENE IOWA CITY 41.67N 91.51W
06/16/2014 E1.50 INCH JOHNSON IA TRAINED SPOTTER
0424 PM HAIL IOWA CITY 41.66N 91.54W
06/16/2014 E1.00 INCH JOHNSON IA PUBLIC
PEA TO QUARTER SIZE HAIL STARTED 415PM. NEAR I-80 EXIT
246.
0435 PM HAIL 4 E BENTLEY 40.34N 91.04W
06/16/2014 E1.50 INCH HANCOCK IL TRAINED SPOTTER
0442 PM HAIL LISBON 41.92N 91.39W
06/16/2014 M0.50 INCH LINN IA TRAINED SPOTTER
DIME SIZE OR SLIGHTLY BIGGER.
0444 PM HAIL 1 S MOUNT VERNON 41.91N 91.42W
06/16/2014 E1.00 INCH LINN IA LAW ENFORCEMENT
0450 PM TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA TRAINED SPOTTER
PATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO
MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT.
2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN.
DELAYED REPORT.
0455 PM TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA TRAINED SPOTTER
ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.
0455 PM TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA EMERGENCY MNGR
SEVERAL TREES DOWN. ONE UP TO 4 FEET IN DIAMETER.
0459 PM HAIL 3 SSW ANAMOSA 42.07N 91.30W
06/16/2014 E0.88 INCH JONES IA TRAINED SPOTTER
0500 PM HAIL 1 N MARTELLE 42.03N 91.36W
06/16/2014 M1.50 INCH JONES IA EMERGENCY MNGR
PING PONG SIZE HAIL ALONG WITH POWER LINES DOWN.
0501 PM HAIL 5 ENE ANAMOSA 42.13N 91.18W
06/16/2014 E1.00 INCH JONES IA TRAINED SPOTTER
0501 PM TSTM WND GST 5 ENE ANAMOSA 42.13N 91.18W
06/16/2014 E60.00 MPH JONES IA TRAINED SPOTTER
0503 PM HAIL 1 W ANAMOSA 42.11N 91.29W
06/16/2014 M1.75 INCH JONES IA TRAINED SPOTTER
GOLF BALL SIZE LARGEST.
0505 PM HAIL ANAMOSA 42.11N 91.28W
06/16/2014 E0.75 INCH JONES IA TRAINED SPOTTER
WINDS 30 TO 40 MPH WITH SOME HEAVY RAIN.
0505 PM HAIL W CENTRAL CITY 42.20N 91.52W
06/16/2014 E0.50 INCH LINN IA TRAINED SPOTTER
1/2 INCH OR LESS.
0505 PM HAIL ANAMOSA 42.11N 91.28W
06/16/2014 E1.50 INCH JONES IA LAW ENFORCEMENT
0505 PM HAIL 2 SSW PRAIRIEBURG 42.21N 91.44W
06/16/2014 E0.75 INCH LINN IA TRAINED SPOTTER
WINDS ESTIMATED 50MPH. SMALL TREE LIMBS DOWN. HAIL
DURATIONI WAS 1 MIN.
0530 PM HAIL 4 E HOPKINTON 42.34N 91.17W
06/16/2014 E1.00 INCH DELAWARE IA PUBLIC
0530 PM TSTM WND DMG 3 E HOPKINTON 42.34N 91.19W
06/16/2014 DELAWARE IA PUBLIC
LARGE TREE DOWN.
0530 PM TSTM WND DMG 4 E HOPKINTON 42.34N 91.17W
06/16/2014 DELAWARE IA PUBLIC
SEVERAL TREE BRANCHES DOWN.
0913 PM HAIL 1 NE HAZLETON 42.63N 91.89W
06/16/2014 M0.25 INCH BUCHANAN IA TRAINED SPOTTER
VERY HEAVY RAIN.
0931 PM TORNADO N WINTHROP 42.47N 91.73W
06/16/2014 BUCHANAN IA EMERGENCY MNGR
160TH AND 187TH.
0937 PM FUNNEL CLOUD E DUNDEE 42.58N 91.55W
06/16/2014 DELAWARE IA EMERGENCY MNGR
EAST OF DUNDEE. PEA SIZE HAIL WITH HEAVY RAIN.
0939 PM TSTM WND GST 1 N KEYSTONE 42.01N 92.20W
06/16/2014 E70.00 MPH BENTON IA EMERGENCY MNGR
ESTIMATED AT LEAST 70 MPH FROM KEYSTONE FIRE DEPARTMENT.
0946 PM TSTM WND GST 2 W MANCHESTER 42.49N 91.50W
06/16/2014 M70.00 MPH DELAWARE IA EMERGENCY MNGR
FROM MANCHESTER FIRE DEPT RELAYED BY DELAWARE EMERGENCY
MANAGEMENT.
0948 PM TSTM WND GST VAN HORNE 42.01N 92.09W
06/16/2014 M62.00 MPH BENTON IA TRAINED SPOTTER
0949 PM TSTM WND GST 9 S INDEPENDENCE 42.34N 91.89W
06/16/2014 E55.00 MPH BUCHANAN IA TRAINED SPOTTER
ESTIMATED 50 TO 55 MPH WINDS ON HWY 150.
0950 PM FLASH FLOOD 1 W INDEPENDENCE 42.47N 91.90W
06/16/2014 BUCHANAN IA TRAINED SPOTTER
STREETS ARE FLOODING DUE TO STORM SEWERS NOT KEEPING UP
WITH THE HEAVY RAIN. ESTIMATED OVER AN INCH OF RAIN FELL
SO FAR.
0953 PM TSTM WND DMG 1 W VAN HORNE 42.01N 92.11W
06/16/2014 BENTON IA EMERGENCY MNGR
TREES AND POWER POLES DOWN 1 TO 2 MILES WEST.
0959 PM TSTM WND GST 1 NW VAN HORNE 42.02N 92.10W
06/16/2014 E60.00 MPH BENTON IA EMERGENCY MNGR
1000 PM TSTM WND DMG 1 S EDGEWOOD 42.63N 91.40W
06/16/2014 DELAWARE IA TRAINED SPOTTER
TWO BUILDINGS ON FARM LOST. TREE AND POWER POLE DOWN.
TIME BASED ON RADAR.
1010 PM HEAVY RAIN 1 NW VAN HORNE 42.02N 92.11W
06/16/2014 M1.35 INCH BENTON IA TRAINED SPOTTER
DURATION OF 15 MINUTES.
1015 PM HEAVY RAIN URBANA 42.22N 91.88W
06/16/2014 E1.25 INCH BENTON IA TRAINED SPOTTER
1.25 TO 1.49 INCHES IN 20 MINUTES. DELAYED REPORT.
1020 PM TSTM WND GST 1 N FAIRFAX 41.94N 91.78W
06/16/2014 M72.00 MPH LINN IA EMERGENCY MNGR
80TH STREET AND HIGHWAY 30 NORTH OF FAIRFAX VIA FIRE DEPT
RELAYED BY EMERGENCY MANAGER.
1028 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/16/2014 E60.00 MPH LINN IA TRAINED SPOTTER
NEAR I380 AND 100. HEAVY RAIN
1040 PM HEAVY RAIN WSW QUASQUETON 42.39N 91.76W
06/16/2014 M1.81 INCH BUCHANAN IA TRAINED SPOTTER
TOTAL FELL IN 1 HOUR FROM 2130L TO 2225L. MINOR STANDING
WATER VISIBLE IN FRONT PASTURE. NO WIND DAMAGE VISIBLE AT
THIS TIME.
1052 PM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
06/16/2014 M1.60 INCH BENTON IA TRAINED SPOTTER
STILL RAINING.
1118 PM HEAVY RAIN 1 ESE PEOSTA 42.44N 90.84W
06/16/2014 M1.01 INCH DUBUQUE IA TRAINED SPOTTER
STILL RAINING.
&&
TEOSpecial weather statement, Jun 17, 2:18 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 AM CDT TUE JUN 17 2014
IAZ040>042-051>053-063>065-067-076-077-087-170817-
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JEFFERSON-JOHNSON-JONES-
KEOKUK-LINN-MUSCATINE-WASHINGTON-
218 AM CDT TUE JUN 17 2014
...LINE OF THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAIN MOVING
INTO EASTERN IOWA...
AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JESUP TO 8 MILES
WEST OF VICTOR TO 36 MILES WEST OF HEDRICK...MOVING EAST AT 50 MPH.
* THUNDERSTORMS WILL BE NEAR...
VICTOR...VINTON...VAN HORNE AND LUZERNE AROUND 230 AM CDT...
INDEPENDENCE...LADORA...BLAIRSTOWN AND ROWLEY AROUND 240 AM CDT...
WINTHROP AND WHAT CHEER AROUND 250 AM CDT...
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN IS EXPECTED WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR EAST CENTRAL IOWA.
LAT...LON 4151 9242 4152 9230 4222 9231 4230 9227
4230 9207 4249 9208 4249 9083 4172 9122
4105 9186 4104 9219 4116 9219 4116 9241
TIME...MOT...LOC 0713Z 269DEG 46KT 4241 9206 4172 9239
4111 9295
SHEETSLocal storm report, Jun 17, 2:46 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 AM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
06/17/2014 M2.50 INCH BENTON IA TRAINED SPOTTER
SINCE AROUND 945 PM.
&&
DLSSpecial weather statement, Jun 17, 3:02 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT TUE JUN 17 2014
IAZ052>054-064>068-076>078-087>089-ILZ001-007-009-015-016-024>026-
170900-
CARROLL-CEDAR-CLINTON-DES MOINES-HENDERSON-HENRY-JACKSON-JEFFERSON-JO
DAVIESS-JOHNSON-JONES-KEOKUK-LINN-LOUISA-MERCER-MUSCATINE-ROCK
ISLAND-SCOTT-WARREN-WASHINGTON-WHITESIDE-
302 AM CDT TUE JUN 17 2014
...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING THROUGH
EASTERN IOWA...
AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANAMOSA TO KALONA TO
NEAR FAIRFIELD...MOVING EAST AT 50 MPH.
* THUNDERSTORMS WILL BE NEAR...
AMBER...WASHINGTON...RIVERSIDE AND BRIGHTON AROUND 305 AM CDT...
CENTER JUNCTION...COPPOCK...WEST BRANCH AND OLIN AROUND 310 AM
CDT...
ONSLOW AND AINSWORTH AROUND 315 AM CDT...
WINDS OF 40 TO AROUND 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY RAIN...CAN BE EXPECTED WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN PORTIONS OF EAST CENTRAL AND
SOUTHEAST IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4223 9145 4227 9018 4115 9025 4114 9043
4092 9043 4103 9207
TIME...MOT...LOC 0800Z 276DEG 47KT 4212 9125 4154 9162
4108 9198
SHEETSLocal storm report, Jun 17, 3:14 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
314 AM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/17/2014 M4.00 INCH LINN IA TRAINED SPOTTER
SINCE 1030 PM. RAINING HEAVILY AT THIS TIME.
&&
DLSSpecial weather statement, Jun 17, 3:23 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 AM CDT TUE JUN 17 2014
IAZ042-053-054-064>068-077-078-087>089-ILZ001-002-007-009-015>017-
024>026-170915-
BUREAU-CARROLL-CEDAR-CLINTON-DES
MOINES-DUBUQUE-HENDERSON-HENRY-JACKSON-JEFFERSON-JO
DAVIESS-JOHNSON-JONES-LOUISA-MERCER-MUSCATINE-ROCK
ISLAND-SCOTT-STEPHENSON-WARREN-WASHINGTON-WHITESIDE-
323 AM CDT TUE JUN 17 2014
...THUNDERSTORMS WITH VERY STRONG WINDS RACING THROUGH EASTERN IOWA
INTO NORTHWEST ILLINOIS...
AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERNARD TO NICHOLS
TO 28 MILES SOUTHWEST OF ROME...MOVING EAST AT 50 MPH. WIND GUSTS OF
45 TO 55 MPH HAVE BEEN OBSERVED WITH THESE STORMS.
* THUNDERSTORMS AND STRONG WINDS WILL CONTINUE TO RACE ACROSS
EASTERN IOWA...CROSSING THE MISSISSIPPI RIVER AND AFFECT THE AREA
FROM BELLEVUE...THROUGH THE QUAD CITIES...TO BURLINGTON BETWEEN
4 AND 430 AM.
WINDS UP TO 60 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4220 8959 4219 8968 4194 8968 4193 8962
4159 8963 4159 8956 4114 8959 4115 8964
4123 8965 4123 8986 4115 8987 4115 9043
4097 9045 4090 9178 4238 9099 4245 8963
TIME...MOT...LOC 0819Z 264DEG 44KT 4233 9084 4150 9126
4070 9198
SHEETSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:02 AM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 58 min |
| Jun 17, 3:23 AM CDT | Special Weather Statement | DVN | Carroll, Henry, Jo Daviess, Mercer, Rock Island, Stephenson and 1 more | 52 min |
| Jun 17, 3:28 AM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 32 min |
| Jun 17, 3:36 AM CDT | Tornado Warning | DVN | Rock Island | 24 min |
| Jun 17, 4:33 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 42 min |
| Jun 17, 3:00 PM CDT | Flash Flood Watch | DVN | Jo Daviess, Stephenson | 21 hr |
| Jun 16, 8:21 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware | 54 min |
| Jun 16, 8:35 PM CDT | Tornado Warning | DVN | Buchanan | 40 min |
| Jun 16, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 61 min |
| Jun 16, 9:32 PM CDT | Tornado Warning | DVN | Delaware | 28 min |
| Jun 16, 9:42 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 63 min |
| Jun 16, 9:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 43 min |
| Jun 16, 10:02 PM CDT | Tornado Warning | DVN | Benton, Linn | 28 min |
| Jun 16, 10:13 PM CDT | Tornado Warning | DVN | Benton, Linn | 32 min |
| Jun 16, 10:27 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 63 min |
| Jun 17, 2:18 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 59 min |
| Jun 17, 2:33 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.